MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.(b)(4).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt150 19.5 diopter intraocular lens (iol) was implanted in the patient's right eye (od) on (b)(6) 2017.It was later explanted on (b)(6) 2017 because the patient complained of visual disturbances and being unable to focus and read up close.The lens was replaced with a different model zct300, but the same diopter power.Reportedly, the patient has recovered.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing was not performed as the complaint device was not returned for evaluation.The reported complaint cannot be verified.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints history revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7229751
Report Number9614546-2018-00095
Device Sequence Number16352313
Product Code POE
UDI-Device Identifier05050474605190
UDI-Public(01)05050474605190(17)220224
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/24/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U195
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;